Leicester Research Archive

Leicester Research Archive >
College of Science and Engineering >
Mathematics, Department of >
Published Articles, Dept. of Mathematics >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2381/10933

Title: The centrifugal instability of a slender rotating cone.
Authors: Hussain, Zahir
Stephen, S.O.
Garrett, Stephen J.
Issue Date: 23-Mar-2012
Publisher: Multi-Science Publishing
Citation: Journal of Algorithms and Computational Technology, 2012, 6 (1), pp. 113-128
Abstract: In this study, we provide a mathematical description of the onset of counter-rotating circular vortices observed for a family of slender rotating cones (of half-angles 15° or less) in quiescent fluid. In particular, we apply appropriate scalings in order to simplify the basic-flow profiles, which are subsequently perturbed, accounting for the effects of streamline curvature. A combined large Reynolds number and large vortex wavenumber analysis is used to obtain an estimate for the asymptotic right-hand branch of neutral stability for a slender rotating cone. Our results confirm our earlier predictions pertaining to the existence of the new Görtler mode and capture the effects of the governing centrifugal instability mechanism. Meanwhile, favourable comparisons are drawn with existing numerical neutral stability curve results.
DOI Link: 10.1260/1748-3018.6.1.113
ISSN: 1748-3018
Links: http://multi-science.metapress.com/content/bj(...)
http://hdl.handle.net/2381/10933
Version: Post-print
Status: Peer-reviewed
Type: Journal Article
Rights: Copyright © 2012 Multi-Science Publishing. Deposited with reference to the publisher's archiving policy available on the SHERPA/RoMEO website.
Appears in Collections:Published Articles, Dept. of Mathematics

Files in This Item:

File Description SizeFormat
JACT2012HSG.pdfPost-review (final submitted)169.98 kBAdobe PDFView/Open
View Statistics

Items in LRA are protected by copyright, with all rights reserved, unless otherwise indicated.

 

MAINTAINER